I was diagnosed with Multiple Myloma 5 weeks ago.I'm receiving Chemo, 3 weeks on and one week off. I told my regular doctor and my cancer doctor about this pain. They ordered an MRI, which came out negative, but have not prescribed anything else for this pain. I've only received one shot of prolia. There must be something to stop this pain.
11 Jul 2013
Welcome to the site. I, too, have multiple myeloma. Let me guess, you are getting Velcade. The schedule sounds very familiar. It is what put me in remission. Velcade is a good medicine for MM. I get Zometa, which is similar to Prolia. I have talked to many people, though, who have had serious problems with the Prolia injections. Maybe your doctor would consider switching you to zoledronic acid (Zometa) infusions? One member, if I recall correctly, had serious and permanent effects from a Prolia injection. Hopefully, you'll hear from her as well. I personally, would never agree to take it, but that's my opinion only. You are in the very beginning of your cancer treatment. Will you have radiation, too? Don't get discouraged if you seem to be getting chemo for a long time. I got either Thalidomide or Velcade for 20 months. The only break I got was the one week off per cycle once I started Velcade. But... with chemo, radiation and Zometa I went into remission and have had no recurrences. I'm a 9-1/2 year survivor of MM. Just because it is incurable, that doesn't mean it's not treatable. I'll add you to my friends list so you can send me a private question and we can chat. I hope I can help you through your journey by sharing my experiences. Just give me a holler. I'd love to chat with you.
Aren't you on pain meds for the MM? How many lesions do you have? If you're not on pain meds, call your doctor and tell him you're in pain and need a pain med. For crying out loud, I was on morphine while my cancer was active. I hope you don't have one of those doctors who doesn't like to give pain meds. MM is undescribably painful and your doc knows that! If he won't give you the meds you need to make you comfortable, then he is not the doctor for you. Seriously!!! Please let me know what your doctor says.
Best regards and prayers,
11 Jul 2013
How long ago did you have the Prolia injection? It has a half life of 4 weeks which may dissipate it. For the first 6 weeks after my Prolia shot, I had unbelievable skin pain, feeling like my face was on fire, plus excessive pain throughout my jaws and I felt every vertebrae on my soft bed. It is now 9 months later and my skin is still inflamed all over my body, plus all my bones hurt. It hurts even to sit on a soft padded chair. Plus I got excessive high blood levels of my parathyroid. I agree with Consumer Reports advice about all osteoporosis medications. They say for the little benefit from these medications, it doesn't warrant the side effects which can last indefinitely. My bone scan came out 6.4% better. The endocrinologist thought it was a great result. But really big wow--being sarcastic. And for the pain I've been in ever since. It's not worth it.
I certainly hope that your pain will go away soon, but I would think twice before ever getting another Prolia injection or any other medication for your bones. If you are excessively careful, which my mother was with her bad osteoporosis, she never broke a bone. And she died at 88 years old. That's just my opinion for what it's worth.
- Prolia Information for Consumers
- Prolia Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prolia (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Has anyone tried acupuncture for pain in thighs and lower back that might com from fibromyalgia? I have learned that I have arthritis in the right ...
5 answers • 30 Dec 2013
hello, i am 18 almost 19 years old. for a long while now i have been having sharp abdominal pain and i know it cant be my apendix for the simple fact ...
3 answers • 21 Jul 2014
Been going to rehab for my back, it feels OK for awhile then the pain returns. This has continued for over a year. My prescribing doctor says it is ...
2 answers • 10 Feb 2015